Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 4, NWS Midland/Odessa, TX

June 9, 2021Eddy County, Lea County, New Mexico; 24 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jun 9, 2021, 1:15 PM MDT for Eddy County, Lea County, New Mexico; 24 counties in Texas. It took effect at Jun 10, 2021, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 1:15 PM MDT (19:15 UTC)
In effect from
Jun 10, 2021, 12:00 PM MDT
Expired
Jun 10, 2021, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX
All 26 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2285 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS74 KMAF 091915
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CDT Wed Jun 9 2021

TXZ275>282-101030-
/O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
/O.CON.KMAF.HT.Y.0003.000000T0000Z-210610T0100Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
215 PM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...Temperatures from 95 to 100 in the Davis and Chisos
  Mountains...Temperatures up to 103 for the Marfa Plateau and
  Central Brewster County...Temperatures up to 114 along the Rio 
  Grande.

* WHERE...Rio Grande Valley, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster, and Chisos Basin.

* WHEN...Until 8 PM CDT this evening and from 1 PM to 8 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-028-033-034-TXZ059-060-067-075-082-270>274-101030-
/O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos-
Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, 
Kermit, Monahans, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, and Pecos
215 PM CDT Wed Jun 9 2021 /115 PM MDT Wed Jun 9 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...

* WHAT...Temperatures up to 108 expected.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
4 follow-up statements
650 
WWUS74 KMAF 100830
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
330 AM CDT Thu Jun 10 2021

NMZ027-028-033-034-TXZ059-060-067-075-082-270>282-102100-
/O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos-
Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, 
Kermit, Monahans, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, 
Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, Presidio, Lajitas, and Castolon
330 AM CDT Thu Jun 10 2021 /230 AM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Temperatures ranging from 95 in the Davis, Chisos, and
  Guadalupe Mountains...to near 115 along the Big Bend.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
687 
WWUS74 KMAF 101412 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
912 AM CDT Thu Jun 10 2021

NMZ029-110100-
/O.EXA.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Northern Lea County-
Including the city of Tatum
812 AM MDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

* WHAT...Temperatures up to 105 expected.

* WHERE...Northern Lea County.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-028-033-034-TXZ059-060-067-075-082-270>282-110100-
/O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos-
Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, 
Kermit, Monahans, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, 
Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, Presidio, Lajitas, and Castolon
912 AM CDT Thu Jun 10 2021 /812 AM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Temperatures ranging from 95 in the Davis, Chisos, and 
  Guadalupe Mountains...to near 115 along the Big Bend.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
411 
WWUS74 KMAF 101735 AAB
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
1235 PM CDT Thu Jun 10 2021

TXZ045>048-050>053-061>063-068>070-110100-
/O.EXA.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-
Midland-Glasscock-Crane-Upton-Reagan-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, 
Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City,
Crane, McCamey, Rankin, and Big Lake
1235 PM CDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat Index up to 105 to 108.

* WHERE...Portions of western Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ059-060-067-075-082-270>282-110100-
/O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Loving-
Winkler-Ward-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, 
Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, Presidio, Lajitas, and Castolon
1235 PM CDT Thu Jun 10 2021 /1135 AM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Temperatures ranging from 95 in the Davis, Chisos, and 
  Guadalupe Mountains...to near 115 along the Big Bend.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
471 
WWUS74 KMAF 101912
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 PM CDT Thu Jun 10 2021

TXZ271-275-277-111100-
/O.NEW.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-
Including the cities of Guadalupe Mountains NP, Pine Springs, 
and Fort Davis
212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 101 expected. For the Heat
  Advisory, temperatures up to 99.

* WHERE...Guadalupe and Delaware Mountains in Texas, and Chinati
  and Davis Mountains.

* WHEN...For the Excessive Heat Warning, from 1 PM CDT /noon 
  MDT/ to 8 PM CDT /7 PM MDT/ Friday. For the Heat Advisory, 
  until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270-
272>274-276-278>282-111100-
/O.NEW.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ FRIDAY...

* WHAT...For the first Heat Advisory, temperatures up to 107. 
  For the second Heat Advisory, temperatures up to 108 expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ 
  this evening. For the second Heat Advisory, from 1 PM CDT 
  /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ082-110100-
/O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/
Terrell-
Including the cities of Dryden and Sanderson
212 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat indices up to 105.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 11:16 AM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 9, 11:16 AM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1216 PM CDT Wed Jun 9 2021

.AVIATION...
18Z TAF issuance...

The main aviation concern for the next 24 hours will be the
potential for TS affecting FST this afternoon/evening. Otherwise,
VFR conditions should prevail at all other terminals for much of the
TAF period. Currently have fairly light and somewhat variable winds
across the region though expected to become more established from
the south this afternoon. Afternoon thunderstorms may develop near
FST and potentially MAF as well though confidence is lower for MAF.
Will not include TS in current TAFs but will continue to monitor
radar trends and amend if needed. Similar to early morning
conditions today, moisture return overnight tonight may result in a
shallow layer low cigs, briefly lowering vis slightly at MAF and
HOB. Will add in later TAF issuances if confidence increases.

&&

PREV DISCUSSION... /issued 353 AM CDT Wed Jun 9 2021/

DISCUSSION...

Upper level ridging is over West Texas and Southeast New Mexico
with an upper trough just off the west coast. A dryline will be
present across the area today with thunderstorms possible along
this feature and in the Davis Mountains. The NAM12 is indicating
dewpoints into the upper 60s to lower 70s across the eastern
Permian Basin and Lower Trans Pecos this afternoon. Also, the NBM
has been too warm on temperatures across the above mentioned areas
the past couple of days. The NAM12 was reasonably accurate on
high temperatures yesterday so have went slightly cooler than the
NBM for today's high temperatures across the eastern Permian Basin
and Lower Trans Pecos. A Heat Advisory is in effect today from
the Davis Mountain Foothills southward to the Big Bend area and
Presidio Valley where temperatures will range from 95 to 114.
Triple digit temperatures are also expected today across the
western Permian Basin, Southeast New Mexico plains, Upper Trans
Pecos, Stockton Plateau, and Culberson County.

Temperatures are expected to be even hotter on Thursday with the
dryline not expected to be quite as far west as it will be today.
Widespread triple digit heat is expected with temperatures up to
110 along the Pecos River and 110 to near 115 degrees along the
Rio Grande. Temperatures may be a degree or two hotter on Friday
with much of the Permian Basin expected to experience temperatures
of around 105 degrees. Temperatures will be slightly cooler on
Saturday with 850 mb temperatures slightly lower but widespread
triple digit heat is still expected. The upper ridge will move
slightly on Sunday with temperatures cooling into the upper 90s
across much of the Permian Basin. This cooling trend will continue
into Monday with most of the area experiencing temperatures in the
90s. This same trend will continue into the middle of next week as
the center of the upper ridge moves west of the region allowing
for relief from the triple digit heat.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     99  73 101  74 /  20  10  10   0
Carlsbad                      104  71 107  71 /  10   0   0   0
Dryden                         98  74 101  74 /  20   0  10   0
Fort Stockton                 102  75 107  77 /  20  10  10   0
Guadalupe Pass                 98  73 100  73 /  10   0   0   0
Hobbs                         103  71 105  71 /  10  10   0   0
Marfa                          99  63 100  63 /  20  10  10   0
Midland Intl Airport          100  73 104  74 /  20  10   0   0
Odessa                        101  74 105  75 /  20  10   0   0
Wink                          104  75 109  75 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 8 PM CDT this evening for Central Brewster
     County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
     Mountains Foothills-Lower Brewster County-Marfa Plateau-
     Presidio Valley.

&&

27
Hazardous weather outlook, Jun 9, 1:00 PM MDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 PM CDT Wed Jun 9 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-101900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 PM CDT Wed Jun 9 2021 /100 PM MDT Wed Jun 9 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible today from the
Davis Mountains east and north east across the Lower Trans Pecos and
Central Permian Basin. The main hazards will include large hail and
damaging wind.

A Heat Advisory remains in effect for the Davis Mountains, Marfa
Plateau, Presidio Valley, and Big Bend region through this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Heat Advisory has been issued for Thursday afternoon for Southeast
New Mexico and south through the Big Bend and Trans Pecos regions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:09 PM MDTSpecial Weather StatementMAFPecos51 min
Jun 9, 4:44 PM MDTSpecial Weather StatementMAFPecos46 min
Jun 9, 4:57 PM MDTSevere Thunderstorm WarningMAFPecos48 min
Jun 9, 5:38 PM MDTSpecial Weather StatementMAFUpton52 min
Jun 9, 5:56 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward34 min

Nearby

Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.